Alert archive / Pennsylvania / Wind Chill Advisories in 2007
Wind Chill Advisory 6, NWS Cleveland, OH
NWS Cleveland, OH issued this wind chill advisory at Mar 5, 2007, 3:18 PM EST for Ashtabula County, Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Mar 6, 2007, 12:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2007, 3:18 PM EST (20:18 UTC)
- In effect from
- Mar 6, 2007, 12:00 AM EST
- Expired
- Mar 6, 2007, 9:29 AM EST
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 139 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCLE 052018 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 318 PM EST MON MAR 5 2007 OHZ014-089-PAZ001>003-060430- /O.NEW.KCLE.WC.Y.0006.070306T0500Z-070306T1500Z/ ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...ERIE... EDINBORO...MEADVILLE 318 PM EST MON MAR 5 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND CHILL ADVISORY FOR ASHTABULA COUNTY IN EXTREME NORTHEAST OHIO AS WELL AS ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA FROM MIDNIGHT TO 10 AM TUESDAY. WIND CHILL VALUES WILL DROP TO AS LOW AS 15 BELOW TONIGHT AS NORTHWEST WINDS CONTINUE AT 15 TO 25 MPH MUCH OF THE NIGHT. ACTUAL AIR TEMPERATURES WILL DROP TO THE SINGLE DIGITS LATER TONIGHT. WIND CHILL ADVISORIES ARE ISSUED WHEN THE COMBINATION OF WIND AND COLD TEMPERATURES CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. IF YOU HAVE TO BE OUTDOORS FOR MORE THAN A FEW MINUTES... USE COMMON SENSE AND DRESS WARMLY. MAKE SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. $$
3 follow-up statements
000 WWUS41 KCLE 060206 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 906 PM EST MON MAR 5 2007 OHZ014-089-PAZ001>003-061000- /O.CON.KCLE.WC.Y.0006.070306T0500Z-070306T1500Z/ ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...ERIE... EDINBORO...MEADVILLE 906 PM EST MON MAR 5 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. WIND CHILL VALUES WILL DROP TO AS LOW AS 15 BELOW TONIGHT AS NORTHWEST WINDS CONTINUE AT 10 TO 20 MPH FOR MUCH OF THE NIGHT. ACTUAL AIR TEMPERATURES WILL DROP TO AROUND 5 ABOVE BY MORNING. WIND CHILL ADVISORIES ARE ISSUED WHEN THE COMBINATION OF WIND AND COLD TEMPERATURES CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. IF YOU HAVE TO BE OUTDOORS FOR MORE THAN A FEW MINUTES... USE COMMON SENSE AND DRESS WARMLY. MAKE SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. $$ MRD
000 WWUS41 KCLE 060850 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 350 AM EST TUE MAR 6 2007 OHZ014-089-PAZ001>003-061500- /O.CON.KCLE.WC.Y.0006.000000T0000Z-070306T1500Z/ ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...ERIE... EDINBORO...MEADVILLE 350 AM EST TUE MAR 6 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. NORTHWEST WINDS AROUND 10 TO 15 MPH AND AN ACTUAL AIR TEMPERATURES AROUND 5 ABOVE WILL PRODUCE WIND CHILL TEMPERATURES AROUND 10 TO 15 BELOW EARLY THIS MORNING. WIND CHILL ADVISORIES ARE ISSUED WHEN THE COMBINATION OF WIND AND COLD TEMPERATURES CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. IF YOU HAVE TO BE OUTDOORS FOR MORE THAN A FEW MINUTES... USE COMMON SENSE AND DRESS WARMLY. MAKE SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. $$
000 WWUS41 KCLE 061429 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 929 AM EST TUE MAR 6 2007 OHZ014-089-PAZ001>003-061530- /O.CAN.KCLE.WC.Y.0006.000000T0000Z-070306T1500Z/ ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...ERIE... EDINBORO...MEADVILLE 929 AM EST TUE MAR 6 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE WIND CHILL ADVISORY. EVEN THOUGH WIND CHILL READINGS HAVE IMPROVED...IT WILL CONTINUE TO BE BITTERLY COLD. READINGS SHOULD RANGE FROM AROUND 0 TO 5 BELOW ZERO SO DRESS WARMLY BEFORE GOING OUTSIDE. $$ THOMPSON
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind chill advisory went out at Mar 5, 1:20 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 5, 1:20 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 120 PM EST MON MAR 5 2007 .SHORT TERM UPADTE(THIS AFTERNOON) AREA OF SNOW SHOWERS CONTINUED TO MOVE SOUTHEAST AND JUST SOME SCATTERED SNOW SHOWERS OVER LAKE ERIE AND ALONG THE LAKESHORE. QUICK UP DATE TO LOWER CHANCES OF SNOW. WINDS WILL REMAIN GUSTY AND BLOWING SNOW STILL A PROBELM OVER THE SNOWBELT AREAS OF NORTHEAST OHIO AND NORTHWEST PA. WITH WIND GUSTS FROM 35 TO 40 MPH. && .AVIATION(18Z-18Z)... COLD FRONT WILL BE THROUGH SOUTHERN MOST TAF SITES (MFD CAK) SOON. SOME OPEN WATER ON LAKE ERIE BETWEEN THE ISLANDS AND CLE MAY ALLOW FOR SOME LAKE EFFECT SNOW SHOWERS TO DEVELOP DURING THE MID AFTRN AS COLDER AIR AT H8 BEGINS TO CROSS THE LAKE BUT THINK THAT SHALLOW INVERSION AND VERY DRY AIR UPSTREAM WILL LIMIT THE POTENTIAL FOR MUCH LAKE EFFECT. SLIGHTLY BETTER CHANCE AT YNG FOR LONGER PERIOD OF LAKE EFFECT SNOW SHOWERS INTO TONIGHT AS LAKE HURON ALSO CONTRIBUTES. LOOKS AS IF FETCH AND TRAJECTORY AS WELL AS ICE COVER WILL ALSO LIMIT LAKE EFFECT AT ERIE ALTHOUGH A FEW SNOW SHOWERS STILL POSSIBLE MID/LATE AFTRN. VFR ELSEWHERE AS DRY AND COLD ARCTIC AIR PUSHES SOUTH ACROSS LOWER GREAT LAKES. GUSTY WINDS WILL START TO DIMINISH BY DARK. && .SHORT TERM UPDATE(THIS AFTERNOON).... COLD FRONT OVER LAKE ERIE WILL CONTINUE MOVE SOUTH INTO THE LOCAL AREA. TAMDAR DATA THIS MORNING INDICATING PLENTY OF LOW LEVEL MOISTURE AND NORTHWEST WINDS FROM 25 TO 35 KNOTS. SNOW ACCUMULATIONS WILL RANGE FROM LESS THAN A HALF INCH IN MOST AREAS WITH 1 TO 3 INCHES OVER THE SNOWBELT COUNTIES OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA... WITH WINDS GUSTING AT TIMES TO AROUND 35 TO 40 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. ONCE COLD FRONT GOES BY THE WINDS WILL SHIFT INTO THE NORTHWEST AND TEMPERATURES WILL FALL THROUGH THE 20S. && .SHORT TERM(TODAY-TUESDAY)... BLAST OF COLD ARCTIC AIR FOR THE 1ST PART OF THE WEEK. COLD FRONT MOVES THROUGH THIS MORNING. SOME SYNOPTIC SNOW ASSOCIATED WITH IT BUT TRANSITION TO LAKE EFFECT SNOW SHOWERS THIS AFTERNOON AND TONIGHT. RATHER LIMITED LOW LEVEL MOISTURE AND LOWERING INVERSION LATER THIS AFTERNOON SHOULD LIMIT SNOW FALL BUT NE OH AND NW PA SHOULD SEE LOCALLY 1 TO 3 INCHES. WINDS PICKING UP EVEN THIS MORNING WILL BE GUITE GUSTY BEHIND FRONT CAUSING BLOWING SNOW. DONT BELIEVE WIDESPREAD VSBY 1/4 MILE OR LESS WILL OCCUR NEEDED FOR A BLOWING SNOW ADVISORY BUT BLOWING SNOW WILL BE A PROBLEM FOR SNOW REMOVAL ESPECIALLY AREAS RECIEVING HEAVIER SNOW AMOUNTS. LAKE SNOW SHOWERS TAPER OFF TONIGHT. STILL LOCALLY AN INCH OR 2 NE AREA. TEMPERTURES WILL FALL TO AROUND 5 TO 10 DEGREES. HAVE WIND CHILL TEMPS NEAR -10 IN E. FEW LINGER SNOW FLURRIES NE TUESDAY MORNING BEFORE HIGH PRESSURE MOVE ACROSS THE FORECAST AREA. THE HIGH WILL BRING A BRIEF PERIOD OF FAIR WEATHER BEFORE ALBERTA CLIPPER BRINGS ANOTHER ROUND OF SNOW TUESDAY NIGHT INTO WEDNESDAY ALONG WITH A REENFORCEMENT OF COLD AIR. && .LONG TERM (TUE NIGHT THROUGH SUNDAY)... CLIPPER SYSTEM TUE NGT INTO WEDNESDAY ROUNDING INTO SHAPE AND LOOKING HEALTHIER. SINCE MODELS HAVE BEEN CONSISTENT ON THE TRACK OF SYSTEM I FEEL MORE CONFIDENT WE CAN GO WITH LIKELY POPS ALTHOUGH THE EXACT TRACK WILL STILL DETERMINE WHO GETS ANY ACCUMULATING SNOW. SYSTEM WILL HAVE LIMITED MOISTURE BUT DECENT DYNAMICS AND IF ATMOSPHERE BECOMES EVEN A LITTLE BIT UNSTABLE ALOFT WILL HAVE SOME LOCATIONS WHICH WILL AT LEAST SEE A FEW INCHES OF SNOW. MOST FAVORABLE LOCATION AT THIS TIME SEEMS TO BE NORTH CENTRAL TO NE OH BUT WILL HAVE TO WATCH AS WE GET CLOSER TO EVENT. REINFORCING PUSH OF COLDER AIR BEHIND CLIPPER ON WEDNESDAY AND IF THERE IS FRESH SNOW ON THE GROUND WEDNESDAY WILL BE ANOTHER COLD DAY WITH SUBREEZING TEMPS. RETURN FLOW DOES NOT DEVELOP UNTIL THURSDAY NIGHT/FRIDAY MORNING SO FRIDAY SHOULD BE THE DAY TEMPERATURES START TO REALLY REBOUND. GFS SEEMS A BIT COLD BUT ECMWF AND CANADIAN SEEM A BIT TOO WARM THURSDAY INTO FRIDAY. GFS ENSMEBLE MAX/MIN TEMPS HAVE A HUGE RANGE BY LATE WEEK AS MODEL STRUGGLES TO PIN DOWN COLD AIR VS WARM AIR SO RATHER THAN BEING AS WARM AS I WAS YESTERDAY WILL COMPROMISE MORE WITH COLDER SOLUTION AT LEAST THROUGH THURSDAY. SO IT SEEMS AS IF THE REAL WARM UP WILL HAVE TO WAIT UNTIL FRIDAY AND SATURDAY AND ALL MODELS A BIT FASTER WITH COLD FRONT ON SATURDAY SO THE WARMEST AIR MAY GET CUT OFF BEFORE REACHING THE FCST AREA BY SATURDAY ALTHOUGH EVEN BEHIND FRONT THE AIRMASS IS PACIFIC IN ORIGIN SO SHOULD STILL BE A RATHER MILD DAY SATURDAY. SHOWERS SEEM LIKELY AT SOME POINT FRI NGT INTO SATURDAY. BACK DOWN TO NEAR NORMAL TEMPS SATURDAY NIGHT INTO SUNDAY AND A FEW FLURRIES NOT OUT OF THE QUESTION AS TROUGH ALOFT EXITS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR SCIOTO RIVER AT PROSPECT. GALE WARNING LAKE ERIE THROUGH THIS EVENING. PA...GALE WARNING LAKE ERIE THROUGH THIS EVENING. && SHORT TERM...THOMPSON LONG TERM...KOSARIK AVIATION...KOSARIK
Hazardous weather outlook, Mar 5, 5:29 AM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 529 AM EST MON MAR 5 2007 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-061030- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 529 AM EST MON MAR 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AN ARCTIC COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING. ONE TO THREE INCHES OF SNOW WILL FALL TODAY IN EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 35 MPH WILL CAUSE SOME BLOWING SNOW THERE. VERY COLD TEMPERATURES ALONG WITH BRISK WINDS TONIGHT WILL PRODUCE WIND CHILL TEMPERATURES FROM ABOUT 0 TO 10 BELOW TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIND CHILL TEMPERATURES WILL RANGE FROM ABOUT 0 TO 10 BELOW TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-061030- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 529 AM EST MON MAR 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT ON LAKE ERIE THROUGH THIS EVENING. NORTHWEST WINDS TO 35 KNOT GALES WITH SOME HIGHER GUSTS WILL OCCUR TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Pennsylvania, 2007Wind Chill Advisories in Ohio, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.